# SDR CA090224004

- Difficulty date: February 23, 2009
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Beech 65-A90
- Engine: Pwa PT6A20
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 5081016418
- Condition: Failed
- Location: R Mlg
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) DURING A POST MAINTENANCE TEST FLIGHT THE LANDING GEAR WAS SELECTED DOWN, THE NOSE AND LEFT DOWN LIGHTS ILLUMINATED AND THE RIGHT STAYED OUT.  TWO MORE GEAR CYCLES WERE PERFORMED, HOWEVER THE RIGHT DOWN AND LOCKED LIGHT FAILED TO COME ON.  THE PILOT THEN PERFORMED A FLYPAST THE TOWER TO CONFIRM THE GEAR APPEARED TO BE DOWN PRIOR TO CONDUCTING AN UNEVENTFUL LANDING.  A POST FLIGHT GEAR SWING WAS PERFORMED AND A LOUD SQUEALING NOISE WAS NOTED COMING FROM THE RIGHT MAIN GEAR ACTUATOR.  THE ACTUATOR WAS EXCHANGED FOR ANOTHER UNIT AND THE AIRCRAFT RETURNED TO SERVICE.  INSPECTION OF THE ACTUATOR REVEALED THE LOWER HOUSING BEARING WAS IN CONTACT WITH THE PINION GEAR CAUSING IT TO BIND.  AN ADDITIONAL NOTE OF INTEREST IS THE ACTUATOR HOUSING WAS FILLED WITH WHAT APPEARS TO BE AEROSHELL 22 INSTEAD OF THE MOLYBDENUM DISULFIDE (MIL-G 21164) THAT IS CALLED UP IN THE COMPONENT MAINTENANCE MANUAL.
